Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 1, 2021, 10:09 AM CDT for Monroe County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 10:09 AM CDT (15:09 UTC)
- Expired
- Aug 1, 2021, 10:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 16 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.3
The text
As transmitted.
002 WWUS84 KMEG 011509 SPSMEG Special Weather Statement National Weather Service Memphis TN 1009 AM CDT Sun Aug 1 2021 MSZ017-024-011545- Itawamba MS-Monroe MS- 1009 AM CDT Sun Aug 1 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 AM CDT FOR... South central Itawamba County in northeastern Mississippi... Northeastern Monroe County in northeastern Mississippi... At 1009 AM CDT...a strong thunderstorm producing winds in excess of 30 mph was located over Smithville, or 7 miles northeast of Amory, moving southeast at 35 mph. Very heavy rain is also possible with this thunderstorm. People in south central Itawamba and northeastern Monroe Counties should monitor this storm closely. LAT...LON 3403 8856 3421 8840 3410 8820 3378 8825 TIME...MOT...LOC 1509Z 303DEG 31KT 3405 8838 $$ SWB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:30 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 1, 6:30 AM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
630 AM CDT Sun Aug 1 2021
.UPDATE...
Updated for the 12Z Aviation Discussion
&&
.PREV DISCUSSION... /issued 406 AM CDT Sun Aug 1 2021/
DISCUSSION...
Showers and storms are ongoing across the Mid South this morning
as a front is draped over the region. This front will continue to
serve focus for showers and storms today. The front will push
south of the area by tonight and we will finally catch a break
from the heat. There still is a heat advisory for portions of
north Mississippi today, but this should be the last day for heat
advisories. The aforementioned front will move through and
temperatures behind that front will give us high temps in the 80s
instead of the mid to upper 90s we have been seeing this past
week...a welcomed change. With that being said...we still have to
get through today where a few strong storms could occur as the
front moves through. Gusty winds and heavy rain will be the main
threats today. Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. Rain
chances will remain low through most of the week. Return flow and upper
level ridging return to the region next weekend. This will bring
the return of summer conditions. Expect increasing humidity and
highs in the 90s.
&&
.AVIATION...
12Z TAF cycle
Current area of thunderstorms extends across northeast Arkansas
through west Tennessee and into northeast Mississippi will
continue to sag slowly south this morning. Current VFR conditions
ahead of these thunderstorms will end later this morning with
IFR/MVFR ceilings expected. As thunderstorms drop out of the Mid-
South this afternoon, VFR conditions will return. Winds will be
mainly from the northeast at 5 to 10 knots for much of the
forecast period.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for Calhoun-Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-
Yalobusha.
TN...None.
&&Hazardous weather outlook, Aug 1, 4:12 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 412 AM CDT Sun Aug 1 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 412 AM CDT Sun Aug 1 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms will be possible today. Gusty winds and heavy rainfall will be the main threats. A heat advisory has been issued for portions of north Mississippi, mainly south of a line from Tunica to Oxford to Tupelo for heat index values between 105 to 108 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Aug 1, 9:48 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
948 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG HOLLAND 36.06N 89.87W
07/31/2021 PEMISCOT MO 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS SOUTHERN PART OF PEMISCOT
COUNTY.
&&
AC3Local storm report, Aug 1, 9:52 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM TSTM WND DMG BLUE GOOSE 35.70N 88.58W
07/31/2021 HENDERSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
AC3Local storm report, Aug 1, 9:53 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
953 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG BLUE GOOSE 35.70N 88.58W
07/31/2021 HENDERSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS THE ENTIRE COUNTY.
&&
CORRECTED EVENT TIME
AC3Local storm report, Aug 1, 9:56 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG LEXINGTON 35.65N 88.39W
07/31/2021 HENDERSON TN EMERGENCY MNGR
NUMEROUS TREES DOWN IN AND AROUND CITY OF LEXINGTON.
&&
AC3Local storm report, Aug 1, 10:02 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CDT SUN AUG 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM TSTM WND DMG 4 NW DYERSBURG 36.08N 89.43W
07/31/2021 DYER TN PUBLIC
TREE ON POWER LINES ON RAMBO ROAD.
&&
AC3Special weather statement, Aug 1, 10:09 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 1009 AM CDT Sun Aug 1 2021 MSZ017-024-011545- Itawamba MS-Monroe MS- 1009 AM CDT Sun Aug 1 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 AM CDT FOR... South central Itawamba County in northeastern Mississippi... Northeastern Monroe County in northeastern Mississippi... At 1009 AM CDT...a strong thunderstorm producing winds in excess of 30 mph was located over Smithville, or 7 miles northeast of Amory, moving southeast at 35 mph. Very heavy rain is also possible with this thunderstorm. People in south central Itawamba and northeastern Monroe Counties should monitor this storm closely. LAT...LON 3403 8856 3421 8840 3410 8820 3378 8825 TIME...MOT...LOC 1509Z 303DEG 31KT 3405 8838 SWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:33 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 57 min |
| Aug 1, 9:30 AM CDT | Special Weather Statement | MEG | Calhoun | 45 min |
| Aug 1, 9:33 AM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | MEG | Calhoun | 24 min |
| Aug 1, 6:35 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Aug 1, 6:39 PM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| Jul 31, 8:40 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 48 min |
| Jul 31, 9:09 PM CDT | Special Weather Statement | MEG | Henry, Weakley | 36 min |
| Jul 31, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | MEG | Lauderdale | 31 min |
| Jul 31, 9:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jul 31, 10:23 PM CDT | Areal Flood Advisory | MEG | Gibson, Madison | 52 min |
| Jul 31, 10:25 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 35 min |
| Jul 31, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 44 min |
| Jul 31, 10:33 PM CDT | Special Weather Statement | MEG | Chester, Madison | 27 min |
| Jul 31, 10:48 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 42 min |
| Jul 31, 11:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Jul 31, 11:05 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 18 min |
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 16 min |
| Jul 31, 11:31 PM CDT | Special Weather Statement | MEG | Decatur | 14 min |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Jul 31, 8:07 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Jul 31, 9:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | MEG | Pemiscot | 15 min |
| Jul 31, 8:35 PM CDT | Special Weather Statement | MEG | Dunklin | 25 min |
| Jul 31, 8:56 PM CDT | Special Weather Statement | MEG | Dunklin | 34 min |
| Jul 31, 9:00 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.